Drought, Harper
- When
- March 1, 12:00 AM CST to March 22, 11:59 PM CST
- Where
- Harper forecast zone
- Crop damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
The drought officially came to an end, thanks to heavy rainfall that fell during the latter half of the month. The drought went from a D2 (extreme) to a D1 (Moderate) on 3/22.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The drought officially came to an end, thanks to heavy rainfall that fell during the latter half of the month. The drought went from a D2 (extreme) to a D1 (Moderate) on 3/22. Several rounds of heavy rainfall from the 26th through the 30th continued the trend, upgrading the status to D0 (Abnormally Dry).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 28, 9:06 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 906 PM CST WED FEB 28 2007 .UPDATE... POPS WERE INCREASED FOR NORTH CENTRAL AND CENTRAL OKLAHOMA TONIGHT. THE OUN SOUNDING SHOWS THAT THE CAP HAS DECREASED AND WITH THE APPROACH OF THE STRONG MID-LEVEL JET INTO NORTHWEST OKLAHOMA LATER THIS EVENING, IT WAS THOUGHT A FEW STORMS MAY DEVELOP NEAR THE KANSAS BORDER. LATER TONIGHT, WITH UPPER COOLING, A LINE MAY FORM ALONG THE DRYLINE/FRONT EAST OF I-35 WHERE POPS WERE ALSO INCREASED. TEMPERATURES AND WINDS WERE ADJUSTED BASED ON OBSERVATIONS AND SHORT-TERM MODEL FORECASTS THROUGH SUNRISE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 42 57 31 55 / 40 10 0 0 HOBART OK 40 58 31 55 / 10 0 0 0 WICHITA FALLS TX 44 61 32 59 / 10 0 0 0 GAGE OK 36 53 25 51 / 30 0 0 0 PONCA CITY OK 41 54 29 51 / 70 10 0 10 DURANT OK 49 62 34 60 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CST WED FEB 28 2007
OKZ004>048-050>052-TXZ083>090-011300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
745 PM CST WED FEB 28 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN PART OF CENTRAL
OKLAHOMA FROM KANSAS TO TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF LINE FROM MEDFORD TO EL RENO TO
MARIETTA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THROUGH 3 AM.
IMPACTS...
A FEW STORMS COULD PRODUCE LARGE HAIL THAT COULD RESULT IN DAMAGE TO
AUTOMOBILES AND VEGETATION. WIND GUSTS IN EXCESS OF 70 MPH COULD
ALSO DOWN POWER LINES AND LARGE TREE BRANCHES... AS WELL AS DAMAGE
TO SOME OUTBUILDINGS. A FEW TORNADOES WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH 3 AM.
DISCUSSION...
A DRYLINE LOCATED FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA INTO
WESTERN NORTH TEXAS WILL MOVE VERY LITTLE UNTIL LATER THIS EVENING
WHEN A STRONG JET STREAK WILL PUSH IT EAST. THIS MID-LEVEL JET
STREAK WILL APPROACH NORTHERN OKLAHOMA LATER THIS EVENING ENCHANCING
VERTICAL WIND SHEAR. THE VERTICAL TEMPERATURE PROFILE IS BECOMING
MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL
OKLAHOMA THIS EVENING. STORMS WOULD FORM THERE FIRST...THEN DEVELOP
SOUTH ALONG THE ADVANCING DRYLINE INTO CENTRAL OKLAHOMA AS IT MOVES
QUICKLY EAST AFTER MIDNIGHT. FARTHER SOUTH...THE VERTICAL
TEMPERATURE STRUCTURE IS NOT AS FAVORABLE AND STORMS WOULD BE MORE
ISOLATED. AS THE COLD FRONT OVERTAKES THE DRYLINE LATER TONIGHT...A
LINE OF STORMS WOULD OCCUR IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MARCH 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH TUESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 958 PM CST WED FEB 28 2007 OKZ014>017-021-022-010500- ROGER MILLS OK-DEWEY OK-BLAINE OK-CUSTER OK-BECKHAM OK-WASHITA OK- 958 PM CST WED FEB 28 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CUSTER... DEWEY...ROGER MILLS AND WASHITA COUNTIES. A COLD FRONT WAS LOCATED FROM NEAR FAIRVIEW TO OAKLAND TO FOSS RESERVOIR TO ELK CITY AND ERICK AT 10 PM CST. STRONG NORTHWEST WINDS WERE ASSOCIATED WITH THE COLD FRONT. WIND SPEEDS IMMEDIATELY BEHIND THE FRONT WILL AVERAGE 30 TO 35 MPH WITH SOME GUSTS OVER 50 MPH.
The national radar mosaic for the moment the first event began.
16 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16841, 16847, 16848, 16849, 16850, 16851, 16852, 16853, 16854, 16855, 16856, 16857, 16858, 16859, 16860, 16861.